logo AFST
On principal frequencies and isoperimetric ratios in convex sets
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 29 (2020) no. 4, pp. 977-1005.

Pour un ensemble convexe, on démontre que la constante de Poincaré–Sobolev pour les fonctions qui s’annulent au bord, peut être majorée par le rapport entre le perimétre et une puissance opportune de la mesure N-dimensionnelle. Ceci généralise un vieux résultat de Pólya. En consequence de ce résultat, on obtient l’inégalité de Buser (ou inégalité inverse de Cheeger) sous forme optimale, pour le p-Laplacian sur les ensembles convexes. Cela est valable pour toute dimension et tout 1<p<+. On souligne aussi l’apparition d’un phénomène subtil en optimisation de formes, lorsque l’exposant d’intégrabilité varie.

On a convex set, we prove that the Poincaré–Sobolev constant for functions vanishing at the boundary can be bounded from above by the ratio between the perimeter and a suitable power of the N-dimensional measure. This generalizes an old result by Pólya. As a consequence, we obtain the sharp Buser’s inequality (or reverse Cheeger inequality) for the p-Laplacian on convex sets. This is valid in every dimension and for every 1<p<+. We also highlight the appearing of a subtle phenomenon in shape optimization, as the integrability exponent varies.

Reçu le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/afst.1653
Classification : 35P15,  49J40,  35J70
Mots clés : Buser’s inequality, convex sets, p-Laplacian, Cheeger constant, shape optimization
@article{AFST_2020_6_29_4_977_0,
     author = {Lorenzo Brasco},
     title = {On principal frequencies and isoperimetric ratios in convex sets},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {977--1005},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 29},
     number = {4},
     year = {2020},
     doi = {10.5802/afst.1653},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1653/}
}
TY  - JOUR
AU  - Lorenzo Brasco
TI  - On principal frequencies and isoperimetric ratios in convex sets
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2020
DA  - 2020///
SP  - 977
EP  - 1005
VL  - Ser. 6, 29
IS  - 4
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1653/
UR  - https://doi.org/10.5802/afst.1653
DO  - 10.5802/afst.1653
LA  - en
ID  - AFST_2020_6_29_4_977_0
ER  - 
Lorenzo Brasco. On principal frequencies and isoperimetric ratios in convex sets. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 29 (2020) no. 4, pp. 977-1005. doi : 10.5802/afst.1653. https://afst.centre-mersenne.org/articles/10.5802/afst.1653/

[1] François Alter; Vicent Caselles Uniqueness of the Cheeger set of a convex body, Nonlinear Anal., Theory Methods Appl., Volume 70 (2009) no. 1, pp. 32-44 | Article | MR 2468216 | Zbl 1167.52005

[2] David H. Armitage; Ülkü Kuran The convexity of a domain and the superharmonicity of the signed distance function, Proc. Am. Math. Soc., Volume 93 (1985) no. 4, pp. 598-600 | Article | MR 776186 | Zbl 0568.31002

[3] Lorenzo Brasco; Giovanni Franzina; Berardo Ruffini Schrödinger operators with negative potentials and Lane-Emden densities, J. Funct. Anal., Volume 274 (2018) no. 6, pp. 1825-1863 | Article | Zbl 1388.35135

[4] Lorenzo Brasco; Carlo Nitsch; Cristina Trombetti An inequality à la Szegö-Weinberger for the p-Laplacian on convex sets, Commun. Contemp. Math., Volume 18 (2016) no. 6, 1550086, 23 pages | Zbl 1348.35160

[5] Lorenzo Brasco; Berardo Ruffini Compact Sobolev embeddings and torsion functions, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Volume 34 (2017) no. 4, pp. 817-843 | Article | MR 3661862 | Zbl 1378.46023

[6] Peter Buser A note on the isoperimetric constant, Ann. Sci. Éc. Norm. Supér., Volume 15 (1982) no. 2, pp. 213-230 | Article | Numdam | MR 683635 | Zbl 0501.53030

[7] Jeff Cheeger A lower bound for the smallest eigenvalue of the Laplacian, Problems in analysis (Papers dedicated to Salomon Bochner, 1969), Princeton University Press, 1970, pp. 195-199 | Zbl 0212.44903

[8] Francesco Della Pietra; Nunzia Gavitone Sharp bounds for the first eigenvalue and the torsional rigidity related to some anisotropic operators, Math. Nachr., Volume 287 (2014) no. 2-3, pp. 194-209 | MR 3163574 | Zbl 1285.35054

[9] Giovanni Franzina; Pier Domenico Lamberti Existence and uniqueness for a p-Laplacian nonlinear eigenvalue problem, Electron. J. Differ. Equ., Volume 26 (2010), p. 10 | MR 2602859 | Zbl 1188.35125

[10] Antoine Henrot; Michel Pierre Variation et optimisation de formes. Une analyse géométrique, Mathématiques & Applications (Berlin), Volume 48, Springer, 2005, xii+334 pages | Zbl 1098.49001

[11] István Joó; László L. Stachó Generalization of an inequality of G. Pólya concerning the eigenfrequences of vibrating bodies, Publ. Inst. Math., Nouv. Sér., Volume 31 (1982), pp. 65-72 | Zbl 0532.49029

[12] Michel Ledoux A simple analytic proof of an inequality by P. Buser, Proc. Am. Math. Soc., Volume 121 (1994) no. 3, pp. 951-959 | Article | MR 1186991 | Zbl 0812.58093

[13] Michel Ledoux Spectral gap, logarithmic Sobolev constant, and geometric bounds, Eigenvalues of Laplacians and other geometric operators (Surveys in Differential Geometry) Volume 9, International Press, 2004, pp. 219-240 | MR 2195409 | Zbl 1061.58028

[14] Lew Lefton; Dongming Wei Numerical approximation of the first eigenpair of the p-Laplacian using finite elements and the penalty method, Numer. Funct. Anal. Optim., Volume 18 (1997) no. 3-4, pp. 389-399 | Article | MR 1448898 | Zbl 0884.65103

[15] Vladimir Maz’ya Sobolev spaces with applications to elliptic partial differential equations, Grundlehren der Mathematischen Wissenschaften, Volume 342, Springer, 2011, xxviii+866 pages | MR 2777530 | Zbl 1217.46002

[16] Enea Parini Reverse Cheeger inequality for planar convex sets, J. Convex Anal., Volume 24 (2017) no. 1, pp. 107-122 | MR 3619661 | Zbl 1364.49009

[17] George Pólya Two more inequalities between physical and geometrical quantities, J. Indian Math. Soc. (N.S.), Volume 24 (1960), pp. 413-419 | MR 133059 | Zbl 0131.20203

[18] Xiaofeng Ren; Juncheng Wei Counting peaks of solutions to some quasilinear elliptic equations with large exponents, J. Differ. Equations, Volume 117 (1995) no. 1, pp. 28-55 | MR 1320182 | Zbl 0814.35040

[19] Rolf Schneider Convex bodies: the Brunn-Minkowski theory, Encyclopedia of Mathematics and Its Applications, Volume 151, Cambridge University Press, 2014, xxii+736 pages | MR 3155183 | Zbl 1287.52001

Cité par Sources :